Alert archive / New Mexico / Wind Advisories in 2008
Wind Advisory 37, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Jun 7, 2008, 3:51 AM MDT. It took effect at Jun 7, 2008, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2008, 3:51 AM MDT (09:51 UTC)
- In effect from
- Jun 7, 2008, 12:00 PM MDT
- Expired
- Jun 7, 2008, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KABQ 070951 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 351 AM MDT SAT JUN 7 2008 ...STRONG AND GUSTY WINDS RETURN ACROSS NORTHEAST NEW MEXICO TODAY... .A DEVELOPING SURFACE LOW OVER SOUTHEAST COLORADO WILL TIGHTEN THE PRESSURE GRADIENT OVER NORTHEAST NEW MEXICO RESULTING IN STRONG AND GUSTY WINDS TODAY. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. WINDS WILL DIMINISH AFTER SUNSET. NMZ005>007-071800- /O.NEW.KABQ.WI.Y.0037.080607T1800Z-080608T0200Z/ NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- INCLUDING THE CITIES OF...LAS VEGAS/RATON...ROY...CLAYTON 351 AM MDT SAT JUN 7 2008 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE ACROSS NORTHEAST NEW MEXICO THIS AFTERNOON AND EVENING. THE STRONGEST WINDS ARE EXPECTED TO OCCUR BETWEEN MID AFTERNOON AND SUNSET. ISOLATED AREAS OF BLOWING DUST ARE POSSIBLE...WHICH MAY RESULT IN POOR VISIBILITIES AT TIMES. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHT WEIGHT OUTDOOR OBJECTS. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$ 34
3 follow-up statements
000 WWUS75 KABQ 071800 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1200 PM MDT SAT JUN 7 2008 ...STRONG AND GUSTY WINDS RETURN ACROSS NORTHEAST NEW MEXICO TODAY... .A DEVELOPING SURFACE LOW OVER SOUTHEAST COLORADO WILL TIGHTEN THE PRESSURE GRADIENT OVER NORTHEAST NEW MEXICO RESULTING IN STRONG AND GUSTY WINDS TODAY. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. WINDS WILL DIMINISH AFTER SUNSET. NMZ012-013-072200- /O.EXA.KABQ.WI.Y.0037.080607T1800Z-080608T0200Z/ CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- INCLUDING THE CITIES OF...SANTA ROSA...TUCUMCARI 1200 PM MDT SAT JUN 7 2008 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS 45 TO 50 MPH WILL BE POSSIBLE ACROSS THE AREA THIS AFTERNOON AND EVENING. THE STRONGEST WINDS ARE EXPECTED TO OCCUR BETWEEN MID AFTERNOON AND SUNSET. ISOLATED AREAS OF BLOWING DUST ARE POSSIBLE...WHICH MAY RESULT IN POOR VISIBILITIES AT TIMES. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHT WEIGHT OUTDOOR OBJECTS. MOTORISTS...ESPECIALLY THOSE DRIVING ON INTERSTATE 40...SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$ NMZ005>007-072200- /O.CON.KABQ.WI.Y.0037.000000T0000Z-080608T0200Z/ NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- INCLUDING THE CITIES OF...LAS VEGAS/RATON...ROY...CLAYTON 1200 PM MDT SAT JUN 7 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE ACROSS NORTHEAST NEW MEXICO THIS AFTERNOON AND EVENING. THE STRONGEST WINDS ARE EXPECTED TO OCCUR BETWEEN MID AFTERNOON AND SUNSET. ISOLATED AREAS OF BLOWING DUST ARE POSSIBLE...WHICH MAY RESULT IN POOR VISIBILITIES AT TIMES. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHT WEIGHT OUTDOOR OBJECTS. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$
000 WWUS75 KABQ 072144 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 344 PM MDT SAT JUN 7 2008 ...STRONG AND GUSTY WINDS WILL CONTINUE ACROSS NORTHEAST NEW MEXICO THIS AFTERNOON AND EVENING... .A SURFACE LOW PRESSURE SYSTEM OVER SOUTHEAST COLORADO HAS TIGHTENED THE PRESSURE GRADIENT OVER NORTHEAST NEW MEXICO RESULTING IN STRONG AND GUSTY WINDS TODAY. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THIS AFTERNOON AND EVENING. WINDS WILL DIMINISH AFTER SUNSET. NMZ005>007-012-013-080200- /O.CON.KABQ.WI.Y.0037.000000T0000Z-080608T0200Z/ NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- INCLUDING THE CITIES OF...LAS VEGAS/RATON...ROY...CLAYTON... SANTA ROSA...TUCUMCARI 344 PM MDT SAT JUN 7 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE ACROSS NORTHEAST NEW MEXICO THIS AFTERNOON AND EVENING. ISOLATED AREAS OF BLOWING DUST ARE POSSIBLE...WHICH MAY RESULT IN POOR VISIBILITIES AT TIMES. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHT WEIGHT OUTDOOR OBJECTS. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$
000 WWUS75 KABQ 080140 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 740 PM MDT SAT JUN 7 2008 NMZ005>007-012-013-080245- /O.EXP.KABQ.WI.Y.0037.000000T0000Z-080608T0200Z/ NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- INCLUDING THE CITIES OF...LAS VEGAS/RATON...ROY...CLAYTON... SANTA ROSA...TUCUMCARI 740 PM MDT SAT JUN 7 2008 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING. WINDS WILL CONTINUE TO WEAKEN AS THE EVENING PROGRESSES OVER THE NORTHEAST AND EAST CENTRAL PLAINS OF NEW MEXICO. SUSTAINED WINDS OF 15 TO 30 MPH ARE STILL POSSIBLE THROUGH THE MID-EVENING HOURS. PERSONS TRAVELLING IN THE AREA CAN EXPECT SUDDEN GUSTS UP TO 40 MPH ALONG THE INTERSTATE 25 AND 40 CORRIDORS AS WELL AS HIGHWAYS 64 AND 87 BETWEEN CLAYTON AND RATON. $$ DPORTER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Jun 7, 3:08 AM MDT, 43 minutes earlier.
Area forecast discussion, Jun 7, 3:08 AM MDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 308 AM MDT SAT JUN 7 2008 .DISCUSSION... DRYLINE IS CURRENTLY RETREATING INTO THE SOUTHEASTERN SECTIONS OF OUR CWA...WITH 61 DEWPOINTS ALREADY NOTED AT KROW AND KCVN. WITH MOISTURE IN PLACE...NOT OUT OF THE QUESTION THAT WE COULD SEE AN ISOLATED THUNDERSTORM NEAR THE DRYLINE THIS AFTERNOON OR EVENING AS IT TRIES TO MIX OUT...BUT LACK OF UPPER LEVEL DYNAMICS SHOULD BE A LIMITING FACTOR. THE BIGGER STORY TODAY WILL BE FIRE WEATHER CONCERNS AND WIND. WITH GRADIENT ALOFT TIGHTENING THIS AFTERNOON AND SURFACE LOW DEVELOPING OVER SE CO...WINDS WILL PICK UP TODAY...ESPECIALLY ACROSS THE NORTHEAST WHERE SURFACE GRADIENT IS TIGHTEST. WILL GO AHEAD AND ISSUE A WIND ADVISORY FOR ZONES 5, 6 AND 7...BUT IF LATEST NAM IS CORRECT...AND A SURFACE LOW IS DEEPER...988 VS. A 992-993 LOW... COULD SEE DAY SHIFT EXTENDING THE AREA OF THE WIND ADVISORY TO ZONES 11, 12 AND 13. DAY SHIFT WILL HAVE TO MONITOR THE TRENDS CLOSELY. OTHERWISE...ADDED ZONE 102 TO THE RED FLAG WARNING FOR TODAY...WITH ONE OR TWO HOURS OF CRITICAL FIRE WEATHER CONDITIONS POSSIBLE IN ZONE 105 AND 106. MOISTURE SLOSHES BACK WESTWARD OVERNIGHT AGAIN. REMAINS A QUESTION IF STORMS WILL FIRE ON EITHER THE DRYLINE OR COLD FRONT SUNDAY AFTERNOON AND EVENING. WILL KEEP IN SLIGHT CHC POPS ACROSS THE EAST. RELATIVELY BENIGN DAY ON MONDAY...BEFORE BREEZINESS RETURNS TUESDAY. WEDNESDAY STILL LOOKS TO BE THE WINDIEST DAY...WITH WIND ADVISORY CRITERIA BEING MET ACROSS PORTIONS OF THE EASTERN PLAINS. 34 && .AVIATION...VFR CONDITIONS TO PREVAIL AT ALL AIRPORTS NEXT 24 HOURS. PATCHY BKN CLOUDS...BASES NEAR 3 THOUSAND FT AGL...POSSIBLE THROUGH 15Z EAST OF A TCC TO ROW LINE. WIND GUSTS OF 45 TO 50 MPH POSSIBLE OVER THE NORTHEAST QUARTER OF THE STATE THIS AFTERNOON AND EARLY EVENING. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. CHJ && .FIRE WEATHER... GENERALLY DRY WEATHER TO CONTINUE INTO NEXT WEEK WITH EPISODES OF GUSTY WINDS AND CRITICAL FIRE WEATHER CONCERNS. A BROAD TROUGH ALOFT DEEPENING OVER THE GREAT BASIN TODAY WILL RESULT IN BRISK SOUTHWEST WINDS FROM THE EAST SLOPES OF THE CENTRAL MOUNTAINS INTO THE NORTHEAST AND EAST CENTRAL PLAINS THIS AFTERNOON AND EVENING...AS WELL AS THE NORTH CENTRAL MOUNTAINS. WARMER DAYTIME TEMPERATURES AND DRY AIR WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY EVENING FOR THESE AREAS. HOWEVER...LOW LEVEL MOISTURE FROM ROW AND TCC ON EAST SATURDAY AFTERNOON COULD LIMIT CRITICAL RH VALUES IN ROOSEVELT AND CURRY COUNTIES. ONE OR TWO HOURS OF CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY OVER WEST AND CENTRAL AREAS THIS AFTERNOON AND EARLY EVENING. THE OUTLOOK FOR SUNDAY SHOWS ENOUGH WIND AND LOW RH VALUES TO WARRANT A FIRE WEATHER WATCH FOR THE EAST. RH VALUES MAY BE MARGINAL IN THE EASTERN NEW MEXICO BORDER COUNTIES SUNDAY AFTERNOON AND EVENING...SO BETTER CHANCES FOR RED FLAG CRITERIA BEING REALIZED MIGHT BE FURTHER WEST WHERE SOUTHWEST WINDS PREVAIL...AS OPPOSED TO MORE SOUTHERLY WINDS IN THE EASTERN BORDER COUNTIES. A COLD FRONT WILL SLIDE SOUTH ACROSS THE EASTERN PLAINS SUNDAY NIGHT BRINGING AN INCREASE IN LOW LEVEL MOISTURE. WINDS SHOULD BE LESS AS WELL ON MONDAY. THEN STRONGER WINDS AND LOWER RH VALUES LIKELY TO RETURN NEXT TUESDAY AND WEDNESDAY BRINGING ABOUT MORE CRITICAL FIRE WEATHER CONCERNS. CHJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 89 52 83 48 / 0 0 0 0 GALLUP.......................... 86 44 81 40 / 0 0 0 0 GRANTS.......................... 88 47 84 43 / 0 0 0 0 GLENWOOD........................ 91 50 91 50 / 0 0 0 0 CHAMA........................... 78 35 72 34 / 0 0 0 0 LOS ALAMOS...................... 84 46 80 46 / 0 0 0 0 RED RIVER....................... 74 33 69 33 / 0 0 0 5 TAOS............................ 86 45 81 39 / 0 0 0 5 SANTA FE........................ 88 54 85 53 / 0 0 0 0 SANTA FE AIRPORT................ 90 52 87 50 / 0 0 0 0 ESPANOLA........................ 92 47 89 47 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 93 62 90 60 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 94 55 92 53 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 91 58 89 56 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 93 61 91 59 / 0 0 0 0 SOCORRO......................... 95 58 94 56 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 87 51 85 45 / 0 0 0 0 MORIARTY/ESTANCIA............... 88 50 86 48 / 0 0 0 0 CARRIZOZO....................... 93 56 93 55 / 0 0 0 0 RUIDOSO......................... 86 53 85 50 / 5 5 0 0 RATON........................... 90 48 84 46 / 0 5 10 20 LAS VEGAS....................... 88 51 83 48 / 0 0 0 0 ROY............................. 90 55 85 52 / 5 5 5 10 CLAYTON......................... 94 58 84 53 / 5 5 10 20 SANTA ROSA...................... 97 57 93 56 / 5 5 0 5 TUCUMCARI....................... 99 67 96 60 / 10 10 5 10 FORT SUMNER..................... 97 64 94 61 / 10 10 5 5 CLOVIS.......................... 95 66 95 62 / 10 10 10 10 PORTALES........................ 96 67 96 63 / 10 10 10 10 ROSWELL......................... 100 67 100 66 / 10 10 5 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ102>104-107-108. FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES...NMZ103-104-107-108. WIND ADVISORY FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ005>007. && 34/40
Hazardous weather outlook, Jun 6, 6:00 AM MDT, 21 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT FRI JUN 6 2008 NMZ001>021-026-071200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MDT FRI JUN 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITIES MAY CREATE CRITICAL FIRE WEATHER CONDITIONS FOR PORTIONS OF EASTERN NEW MEXICO SATURDAY AFTERNOON AND EVENING. PLEASE REFER TO THE FIRE WEATHER WATCH FOR MORE DETAILS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 34
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 4:59 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Roosevelt | 61 min |
Nearby
Wind Advisories in New Mexico, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.